| Model Number |
9735542 |
| Medical Device Problem Code |
Component Missing (2306)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used for a soft tissue ablation (neuro) procedure.It was reported that the catheter tip was missing after inserting the catheter into the pnt bolt and surgeon felt resistance, took the catheter out and used stylet to make sure they were through dura and then went to reinsert the catheter when they noticed the tip was missing.There was a delay of less than 1 hour and no impact on patient outcome.
Additional Manufacturer Narrative
Concomitant medical products: section d information references the main component of the system.Other relevant device(s) are: product id: 9 735560, serial/lot #: (b)(4), ubd: 02-nov-2024, udi#: (b)(4) ; product id: 9735571, serial/lot #: (b)(4), ubd: 15-feb-2024, udi#: (b)(4)hardware analysis was completed on the returned catheter.It was found that the tip of the catheter had been broken off and was missing.There was no burn or other damage found.H6: b01, c07 and d02 apply to the returned concomitant product.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that the likely cause could have been that the stiffening stylet was a bit longer or the catheter was a bit shorter.In the catheter the site used once the stiffening stylet was placed there was a few mm prior to tightening the stiffening stylet onto the catheter.After tightening the tip of the stiffening stylet would line up to be right at the base of the tip of the catheter.In the broken tip catheter, measuring from the first 50mm mark, it seems as only 3mm was missing which is the measurement of the pointy tip.The fit of the stiffening stylet into the broken catheter could likely have been a tight fit.Tip was on when initially inserted.